Arkansas, 2007

Heat in Arkansas, August 5 to 25, 2007

August 5 to 25, 2007 · NWS MEG · 12 events in 12 counties and zones

A severe heat wave brought high temperatures near or above the 100 degree mark during most of the month of August. The unusually warm temperatures combined with high dew points produced heat index values of 105 degrees or greater during the heat wave.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A severe heat wave brought high temperatures near or above the 100 degree mark during most of the month of August. The unusually warm temperatures combined with high dew points produced heat index values of 105 degrees or greater during the heat wave. A few heat related injuries were reported across East Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 9:18 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 5, 9:18 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT SUN AUG 5 2007

.DISCUSSION...
HIGH PRESSURE ALOFT WAS CENTERED OVER EASTERN OKLAHOMA THIS MORNING.
TEMPERATURES HAVE WARMED INTO THE UPPER 80S TO AROUND 90 DEGREES
AS OF 10 AM CDT WITH HEAT INDICES IN THE MID TO UPPER 90S. THE
FORECAST OF HEAT ADVISORY CONDITIONS FROM NOON TO 7 PM TODAY APPEARS ON
TRACK. NO UPDATES PLANNED.

&&

.PREV DISCUSSION... /ISSUED 222 AM CDT SUN AUG 5 2007/

DISCUSSION...

CURRENTLY...CLEAR SKIES...LIGHT SOUTHWEST WINDS AND VERY WARM
TEMPS PREVAIL ACROSS THE REGION TONIGHT. THE UPPER LEVEL RIDGE
OVER THE SOUTHERN PLAINS CONTINUES TO BUILD ACROSS THE REGION.
TEMPS RANGE FROM THE MID 70S TO LOWER 80S...A LITTLE HIGHER THAN
PREVIOUS NIGHTS DUE TO THE LIGHT SOUTHWEST WIND.

TODAY THROUGH MONDAY...THE UPPER LEVEL RIDGE WILL MOVE OVER THE
MID SOUTH AND STRENGTHEN THROUGH MONDAY. 700 MB TEMPS AROUND +9C
TODAY WILL RISE TO +11C BY MONDAY. MAY SEE A SHOWER OR TWO ACROSS
EASTERN SECTIONS THIS AFTERNOON BUT THE AREAL COVERAGE IS TOO
SMALL T0 MENTION IN THE FORECAST. BY MONDAY THE AIRMASS WILL BE TOO
CAPPED OFF FOR ANY CONVECTION TO DEVELOP. VERY HOT TEMPS WILL
CONTINUE WITH HIGH IN THE UPPER 90S. SURFACE DEWPOINTS AROUND 70
WILL PRODUCE HEAT INDICES OF 105 DEGREES THIS AFTERNOON AND MONDAY
AFTERNOON. A HEAT ADVISORY WILL BE EXTENDED THROUGH MONDAY
AFTERNOON.

TUESDAY AND WEDNESDAY...THE UPPER LEVEL RIDGE WILL REMAIN
STATIONARY ACROSS THE REGION. HOT AND HUMID WEATHER WILL CONTINUE
WITH HIGHS FLIRTING WITH THE CENTURY MARK AND AFTERNOON HEAT
INDICES AROUND 105 DEGREES. HEAT ADVISORIES WILL LIKELY NEED TO
BE EXTENDED THROUGH THIS TIME PERIOD.

THURSDAY THROUGH SATURDAY...UPPER LEVEL RIDGE SLOWLY RETROGRADES
WESTWARD DURING THIS PERIOD AND A WEAK COLD FRONT TRIES TO MOVE
SOUTH THROUGH THE OHIO VALLEY. IN ADVANCE OF THIS FRONT EXTENDED
RANGE MODELS INDICATE SOME VERY WARM AIR ACROSS THE MID SOUTH
WITH 850 MB TEMPS OF 23-25C. AS A RESULT WE MAY SEE EVEN MORE
OPPRESSIVE HEAT WITH NEAR RECORD TEMPS. READINGS OF 100 DEGREES OR
A LITTLE MORE ARE POSSIBLE FROM THU THROUGH SAT. HEAT INDEX VALUES
COULD MOVE TOWARD 110 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  99  78  99  79 /  10  10  10  10
MKL  98  74  98  74 /  10  10  10  10
JBR  99  76  99  76 /  10  10  10  10
TUP  98  75  98  75 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&

SJM/RJO
Hazardous weather outlook, Aug 5, 2:09 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CDT SUN AUG 5 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
309 AM CDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FOR ALL THE MID-SOUTH FOR THIS
AFTERNOON AND TONIGHT. HEAT INDEX READINGS ARE EXPECTED TO REACH
DANGEROUS LEVELS OF AROUND 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAT ADVISORY HAS BEEN ISSUED FOR ALL THE MID-SOUTH FOR MONDAY.
HEAT INDEX READINGS ARE EXPECTED TO REACH DANGEROUS LEVELS OF
AROUND 105 DEGREES MONDAY AFTERNOON.

HOT WEATHER WILL GRADUALLY WORSEN EACH DAY ACROSS THE MID-SOUTH IN
THE UPCOMING WEEK. STRONG HIGH PRESSURE IN THE UPPER ATMOSPHERE
WILL BUILD OVER THE AREA FROM THE WEST ALLOWING THE HEAT TO
INCREASE. HEAT ADVISORIES WILL LIKELY NEED TO BE EXTENDED IN LATER
WEATHER FORECASTS FOR MOST IF NOT ALL OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heat. Local standard time, as filed.

Heat, Clay

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Clay forecast zone
Reported by
Newspaper
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Craighead

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Craighead forecast zone
Reported by
Newspaper
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Crittenden

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Crittenden forecast zone
Reported by
Newspaper
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Greene

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Greene forecast zone
Reported by
Newspaper
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Lawrence

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Lawrence forecast zone
Reported by
Newspaper
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Lee

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Lee forecast zone
Reported by
Newspaper
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Mississippi

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Mississippi forecast zone
Reported by
Newspaper
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Phillips

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Phillips forecast zone
Reported by
Newspaper
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Poinsett

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Poinsett forecast zone
Reported by
Newspaper
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Randolph

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Randolph forecast zone
Reported by
Newspaper
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, St. Francis

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
St. Francis forecast zone
Reported by
Newspaper
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.

Heat, Cross

When
August 5, 11:00 AM CST to August 25, 6:00 PM CST
Where
Cross forecast zone
Injuries
5 direct, 0 indirect
Reported by
Newspaper
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees. Five heat-related injuries were reported at CrossRidge Community Hospital in Wynne.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57838, 57840, 57841, 57842, 57843, 57844, 57845, 57846, 57847, 57848, 57849, 57850.